Sore arm and chills after the COVID vaccine? Will Tylenol or NSAIDs such as Motrin or Aleve lower vaccine efficacy?
This is a common question, "I have a sore arm and chills after the COVID vaccine? Will taking Tylenol or NSAIDs such as Motrin or Aleve lower vaccine efficacy?". The short answer is, no. You can take antipyretic analgesics (Tylenol, and NSAIDs such as Motrin or Aleve), if needed, to control symptoms after a COVID immunization. Ideally, do not take the medications before the vaccine. You can take them, if needed, after the vaccine. The details are below. Antipyretic analgesics (Tylenol, and NSAIDs such as Motrin, Aleve) are widely used to ameliorate vaccine adverse reactions. Observational studies reporting on antipyretic use around the time of immunization concluded that their use did not affect antibody responses. Only few randomized clinical trials demonstrated blunted antibody response of unknown clinical significance. This effect has only been noted following primary vaccination with novel antigens (first dose) and disappears following booster immunization (second dose). As per the CDC, there were no significant differences in antibody levels to influenza vaccine in the children who received fever-reducing medicine vs. placebo. The results do not suggest any blunting of the immune response to vaccines when fever-reducing medicines are given to children shortly after vaccination. References:https://www.cdc.gov/vaccinesafety/ensuringsafety/monitoring/cisa/studies.htmlhttps://www.ncbi.nlm.nih.gov/pmc/articles/PMC5027726/